MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of a quantum maverick balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube.The hypotube is separated 85.6cm from the hub and appears to have been kinked prior to separation.Microscopic examination revealed no additional damages.There is blood present in the guidewire lumen and the balloon is still tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 26-feb-2019.It was reported that shaft kink occurred.The 90% stenosed, 28x3.0mm target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.A 3.25mm x 15mm quantum maverick balloon catheter was advanced for dilation; however, the shaft was kinked.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed hypotube separation.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8441028
Report Number2134265-2019-02831
Device Sequence Number2015449
Product Code LOX
UDI-Device Identifier08714729392798
UDI-Public08714729392798
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2020
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0021530081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Initial Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1